Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 44, NWS Tallahassee, FL

November 30, 2016

NWS Tallahassee, FL issued this small craft advisory at Nov 30, 2016, 3:04 AM EST. It took effect at Nov 30, 2016, 4:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2016, 3:04 AM EST (08:04 UTC)
In effect from
Nov 30, 2016, 4:00 AM EST
Expired
Nov 30, 2016, 7:00 PM EST
In force
15 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

193 
WHUS72 KTAE 300804
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 AM EST WED NOV 30 2016

GMZ750-770-301615-
/O.NEW.KTAE.SC.Y.0044.161130T0900Z-161201T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
304 AM EST WED NOV 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAHR
1 follow-up statement
731 
WHUS72 KTAE 301408
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 AM EST WED NOV 30 2016


GMZ750-770-010000-
/O.CON.KTAE.SC.Y.0044.000000T0000Z-161201T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
908 AM EST WED NOV 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 12:44 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 30, 12:44 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1244 AM EST Wed Nov 30 2016

.AVIATION [Through 06Z Thursday]...

CIGS will decrease this morning to mainly IFR with IFR to MVFR
through much of the day. A cold front will move through this
evening/tonight bringing rain and strong winds to the TAF sites.
Isolated showers are possible now through the afternoon, but a
line of thunderstorms is expected to come through this evening and
will likely need to tempo in TSRA in future updates, particularly
for the western TAF sites. In addition to the rain, winds will
increase for the late morning into the afternoon with gusts of
20-30kts.

&&

.PREV DISCUSSION [825 PM EST]...

.NEAR TERM [Through Tonight]...

Strong to severe thunderstorms have developed across Louisiana,
Mississippi and northern Alabama. This activity will will remain
well to the west and north of our area. Within the tri-state
region, fog and low stratus will be the story tonight. Patchy fog
is expected to develop and persist through sunrise tomorrow
morning. Some areas of dense fog is not out of the question. Plan
ahead and allow extra time for the morning commute. Temperature
wise, this will inhibit radiational cooling overnight, keeping
lows generally in the upper 60s to near 70 degrees overnight.

.SHORT TERM [Wednesday Through Thursday Night]...

The main concern is the potential for any severe weather on
Wednesday. A squall line is expected to be located west of the
area by daybreak on Wednesday. As the line progresses eastward
into the forecast area later in the afternoon, the strongest upper
level dynamics and low level jet will be lifting north of the
area. Even so, both the 12z NAM and GFS agree that 40-45 knots of
850 mb flow will push through the area with 0-6 km bulk shear over
50 knots across the western portions of the area. Instability is
higher on the NAM than the GFS, but in general somewhere between
500-1000 j/kg of SBCAPE is expected. There remains a marginal risk
of severe weather across the area, but mainly focused on the
western half of the area during the afternoon hours, generally
west of an Albany to Tallahassee line. The main threat is
marginally severe wind gusts. It is hard to completely rule out an
isolated tornado in these situations given strong low level shear
as well, although the chance is small.

Behind the front, cooler and drier air is expected on Thursday with
overnight lows Thursday night dropping into the upper 30s to lower
40s.

.LONG TERM [Friday Through Tuesday]...

High pressure and a dry airmass will remain in place on Friday as
a new upper level trough digs into the southwest states. It
appears as though this trough will be progressive with a quick
return of moisture expected along with decent rain chances by
Sunday as the trough moves eastward. Models have been differing on
the details of the system, such as whether we will be in the warm
sector with a chance of thunderstorms, or remain in the cool
sector with more stratiform rain. Rain chances appear to continue
into Monday and possibly Tuesday depending on the speed of the
system. There is a lot of spread in the temperature guidance for
this weekend depending on whether we're in the warm or cool
sector. A blend of the guidance was used.

.MARINE...

Southerly winds in the 15 to 20 knot range will continue through
Wednesday ahead of a cold front. A few strong storms are also
possible on Wednesday with locally gusty winds. Winds will shift
to northerly on Thursday behind the front and then easterly by
Saturday.

.FIRE WEATHER...

High dispersion values are expected across a large portion of the
tri-state region tomorrow, along with strong southwesterly
transport winds on the order of 25 to 35 mph ahead of an
approaching cold front. RHs are expected to be well above critical
thresholds, therefore no hazardous fire weather conditions are
anticipated.

RHs in the low 30s are expected to make a brief return to the
region for Thursday and Friday before another increase this
weekend ahead of a another potential system.

.HYDROLOGY...

Additional rainfall amounts through Wednesday are generally
expected to be near a half inch across southeast Alabama with
locally higher amounts possible there. Elsewhere, generally around
a quarter inch is expected. The pattern looks fairly active with
additional rainfall expected late this weekend into early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   80  53  69  38  67 /  60  60   0  10  10
Panama City   75  51  65  43  65 /  70  40   0  10  10
Dothan        79  43  63  36  64 /  90  30   0   0   0
Albany        80  48  65  37  64 /  80  40   0   0   0
Valdosta      80  54  68  38  66 /  30  60   0  10   0
Cross City    80  61  72  39  69 /  20  50  20  10  10
Apalachicola  76  56  67  44  66 /  40  60  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 3 AM EST /2 AM CST/ early this
     morning for Coastal Bay-Coastal Franklin-Coastal Gulf-South
     Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Pullin
LONG TERM...DVD
AVIATION...Fieux
MARINE...Scholl
FIRE WEATHER...DVD
HYDROLOGY...Pullin

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:45 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton21 hr
Nov 30, 9:33 AM ESTWind AdvisoryTAEBay, Calhoun, Holmes, Jackson, Walton, Washington9 hr
Nov 30, 12:04 PM ESTSpecial Marine WarningTAE56 min
Nov 30, 12:35 PM ESTTornado WarningTAEWalton25 min
Nov 30, 2:43 PM ESTTornado WarningTAEHolmes16 min
Nov 30, 4:06 PM ESTSpecial Weather StatementTAEHolmes, Walton39 min
Nov 30, 4:23 PM ESTSevere Thunderstorm WarningTAEWalton37 min
Nov 30, 6:00 PM ESTSpecial Weather StatementTAEBaker45 min
Nov 30, 2:30 PM ESTSevere Thunderstorm WarningTAECoffee, Geneva75 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.